I was prescribed Valium for muscle spasms and pain and when i start getting tense pain i take 10-20mg and it calms me down usually and it feels good but only lasts a short time, is this considered getting high from it? I dont want to get addicted to it but it does help relive my pain/spasms/tenseness. Is this good or bad?
Valium is part of a group of medicines called benzodiazepines. These medicines have several effects on the body, including:
Reducing anxiety; Causing sleepiness; Relaxing muscles; Stopping seizures; Impairing short-term memory.
All medicines in this category can have these effects to some degree, depending on the specific benzodiazepine that is being taken. They work in the brain by enhancing the effects of gamma-aminobutyric acid (GABA), a brain chemical that is naturally calming. GABA can slow down or stop certain nerve signals in the brain. This is why Valium and other benzodiazepines are known as mild tranquilizers, sedatives, or central nervous system depressants (CNS depressants).
They do have a potential of being addictive. Please take care & be well & above all safe.
Valium has been used for many years as a muscle relaxer and has many other uses such as for seizures and anxiety but yes it can make you feel high and it can be addicting like any other Benzo but if you use it for what it was intended for you should be o.k. just be careful and keep in touch with your doctor if more is needed. Sometimes a break is needed to avoid addiction but only with medical supervision if you have been on it for a while. Hope you feel better soon marjorie zych
- Valium Information for Consumers
- Valium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Dec 2010 • 1 answer
Updated 26 Nov 2017 • 3 answers
Updated 30 May 2011 • 3 answers
Updated 24 Mar 2015 • 3 answers
Updated 15 Nov 2016 • 1 answer